# SDR CA020211014

- Difficulty date: January 13, 2002
- Submitted: March 4, 2002
- Operation: Air carrier
- Make and model: Boeing 717-200
- Engine: Rroyce BR700715A130
- System (JASC): 7270 · Turbine Engine Bypass Section
- Part: Bypass Jacket
- Part number: BR715DTA01601
- Condition: Damaged
- Location: Cowl
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) A/C CAME IN FOR OVERNIGHT WITH NO MAINT PROBLEMS REPORTED. DURING OVERNIGHT SERVICE CHECK, DAMAGE NOTED ON BYPASS DUCT & CORE ENGINE. INITIAL INSPECTION FOUND DAMAGE IN BPD (BYPASS DUCT) AFT LOOKING FWD. AT 9 TO 2 O'CLOCK POS FROM BPD STATOR VANES TO END OF BPD. MOSTLY INNER BPD FIBRE GLASS LINER HAD BURNT AWAY, EXPOSING BPD HONEYCOMB SECTIONS. ALSO HEAVY DAMAGE TO UPPER SPLITTER FAIRING & WIRE BUNDLE DAMAGE. FURTHER T/S UNABLE TO LOCATE SOURCE OF FIRE: OPENED UP UPPER COWLING & INSP 5TH & 8TH STAGE BLEED DUCTS FOR DAMAGE, EVERYTHING FOUND IN GOOD ORDER.
